MAUDE Adverse Event Report: WILLIAM COOK EUROPE FROVA INTUBATING INTRODUCER; BTR TUBE, TRACHEAL (W/WO CONNECTOR)

WILLIAM COOK EUROPE FROVA INTUBATING INTRODUCER; BTR TUBE, TRACHEAL (W/WO CONNECTOR)
Model Number G48303
Medical Device Problem Code Off-Label Use (1494)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer ref# (b)(4).Occupation: sr.Clinical risk advisor.Similar to device marketed under pma/510(k): k161813 (b)(4).Investigation is still in progress.
 
Event or Problem Description
Description of event according to the initial reporter: setting up for a double lumen procedure, 7fr double lube was being prepared by anesthesiologist and resident.A 14fr frova intubating catheter was placed inside the bronchial lumen to test for fit.Rt noted and vocalized that frova did not move smoothly within the lumen and mentioned that a 11fr exchange catheter was available.Anesthetist removed frova catheter and re-styletted double lumen in anticipation of intubation.Intubation performed and frova catheter not used.Once placement of double lumen, scope used to visualize airway placement.Bright blue foreign object noted in airway.Removed promptly by thoracic surgeon via suction on bronchoscope.Foreign body placed in specimen container and passed along to site lead along with frova catheter.Patient outcome: no apparent harm.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Manufacturer ref# (b)(4).Summary of investigational findings: after placement of a double lumen tube a bright foreign object was noted in the airway and promptly removed by bronchoscope without further impact to the patient.A frova intubating introducer and an 8mm curly piece of the blue material were returned.The frova device was curved likely from return to fit into a smaller plastic pouch and an investigation revealed that 30mm of the material had peeled off 213mm from the proximal end.This peeling is likely from where the curly piece origins.Peeled frova material is mostly seen, if the frova intubating introducer is used for placement of a double lumen tube.However, it is noted that the intubation was performed without using the frova device and consequently based on the information provided the exact reason for the peeled material cannot be determined.According to the instructions for use the frova introducer has been designed for placement of a single lumen endotracheal tube whose inner diameter is 6mm or larger and the ifu also warn not to use the frova intubating introducer with double lumen endotracheal or endobronchial tubes.It was assessed that because no non-conformances were detected, there is evidence that the dhr was fully executed.In addition, no other lot related complaints have been received from the field.It is therefore concluded that there is no evidence that nonconforming product exists in house or in field.Cook medical will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
FROVA INTUBATING INTRODUCER
Common Device Name
BTR TUBE, TRACHEAL (W/WO CONNECTOR)
Manufacturer (Section D)
WILLIAM COOK EUROPE
sandet 6
bjaeverskov 4632
DA  4632
MDR Report Key11341639
Report Number3002808486-2021-00126
Device Sequence Number20082813
Product Code BTR
UDI-Device Identifier00827002483033
UDI-Public(01)00827002483033(17)230527(10)E3987338
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/27/2023
Device Model NumberG48303
Device Catalogue NumberC-CAE-14.0-70-FIC
Device Lot NumberE3987338
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/17/2021
Initial Date Received by Manufacturer 02/01/2021
Supplement Date Received by Manufacturer06/09/2021
Initial Report FDA Received Date02/18/2021
Supplement Report FDA Received Date06/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;